Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 119, NWS Pueblo, CO

August 14, 2013Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2013, 7:56 PM MDT for Pueblo County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2013, 7:56 PM MDT (01:56 UTC)
Expired
Aug 14, 2013, 9:00 PM MDT
In force
64 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3084 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS55 KPUB 150156
SVRPUB
COC101-150300-
/O.NEW.KPUB.SV.W.0119.130815T0156Z-130815T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT WED AUG 14 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 900 PM MDT

* AT 751 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO      
  RESERVOIR...AND MOVING SOUTHEAST AT 15 MPH OVER THE SOUTHERN TWO   
  THIRDS OF PUEBLO.

  HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND VERY HEAVY RAIN.

  SOURCE...RADAR INDICATED AND SPOTTER REPORTS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO AND BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10481 3836 10463 3817 10422 3797 10471
TIME...MOT...LOC 0155Z 320DEG 15KT 3826 10468

HAIL...1.00IN
WIND...60MPH

$$

LW
3 follow-up statements
641 
WWUS55 KPUB 150216
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
816 PM MDT WED AUG 14 2013

COC101-150300-
/O.CON.KPUB.SV.W.0119.000000T0000Z-130815T0300Z/
PUEBLO CO-
816 PM MDT WED AUG 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 900 PM MDT...

AT 814 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BLENDE...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND VERY HEAVY RAIN.

SOURCE...RADAR INDICATED AND SPOTTER REPORTS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY...LOCATED SOUTHEAST OF 
  PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3816 10464 3825 10452 3817 10422 3800 10464
TIME...MOT...LOC 0215Z 320DEG 15KT 3820 10461

HAIL...1.00IN
WIND...60MPH

$$

LW
494 
WWUS55 KPUB 150229
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
829 PM MDT WED AUG 14 2013

COC101-150300-
/O.CON.KPUB.SV.W.0119.000000T0000Z-130815T0300Z/
PUEBLO CO-
829 PM MDT WED AUG 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 900 PM MDT...

AT 823 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BLENDE...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND VERY HEAVY RAIN.

SOURCE...RADAR INDICATED AND SPOTTER REPORTS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY...SOUTHEAST OF PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3811 10461 3820 10450 3817 10422 3800 10464
TIME...MOT...LOC 0228Z 322DEG 19KT 3811 10453

HAIL...1.00IN
WIND...60MPH

$$

LW
812 
WWUS55 KPUB 150244
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MDT WED AUG 14 2013

COC101-150252-
/O.CAN.KPUB.SV.W.0119.000000T0000Z-130815T0300Z/
PUEBLO CO-
844 PM MDT WED AUG 14 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO AROUND
40 MPH ARE STILL POSSIBLE FROM THIS STORM OVER THE OPEN COUNTRY OF 
SOUTHEAST PUEBLO COUNTY...SOUTHEAST OF THE CITY OF PUEBLO.

LAT...LON 3811 10461 3820 10450 3817 10422 3800 10464
TIME...MOT...LOC 0242Z 322DEG 19KT 3805 10447

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:27 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 14, 3:27 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED AUG 14 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 306 PM MDT WED AUG 14 2013

MUCH DRIER AIR IN THE MID LEVELS AND AT THE SURFACE THIS
AFTERNOON OVER THE MOUNTAINS...WITH DEWPOINTS FALLING OFF INTO THE
20S/30S AT MANY HIGHER TERRAIN LOCATIONS. AS A RESULT...AFTERNOON
CONVECTION OVER THE MOUNTAINS HAS BEEN VERY SPARSE...AND WILL
LIKELY STAY ISOLATED AT BEST FOR THE REMAINDER OF THE AFTERNOON
AND INTO THE EVENING. OVER THE PLAINS...SURFACE DEWPOINTS HOLDING
IN THE 50S...LEADING TO FAIRLY LARGE INSTABILITY EAST OF I-25
WHERE CAPES RANGE FROM 1000-2000 J/KG. HAVE SEEN A FEW STRONG
STORMS FIRE NEAR THE KS BORDER...WHERE LOW LEVEL CONVERGENCE AHEAD
OF A WEAK LEE SURFACE TROUGH IS SUFFICIENT TO PRODUCE CONVECTION.
FOR THE LATE AFTERNOON INTO THE EVENING...STILL A THREAT OF SOME
STRONGER TSRA OVER THE PLAINS IF HIGHER BASED MOUNTAIN STORMS CAN
DRIFT EAST AND INTERACT WITH THE DEEPER INSTABILITY EAST OF
I-25...THOUGH BEST BE FOR A SEVERE STORM WILL BE NEAR THE KS
BORDER WHERE FORCING IS STRONGEST. STILL EXPECT STORMS TO END/MOVE
EAST FAIRLY QUICKLY THIS EVENING...ENDING THE TSRA THREAT ALL
AREAS BY MIDNIGHT. ON THURSDAY...DRIER AIR SPREADS ACROSS MOST OF
THE AREA...THOUGH TOUGH TO RULE OUT AN ISOLATED HIGH BASED TSRA
JUST ABOUT ANYWHERE IN THE AFTERNOON. FAR SERN PLAIN...MAINLY
BACA/PROWERS COUNTIES...COULD HOLD ON TO ENOUGH MOISTURE TO HAVE
AN ENHANCED CHANCE OF STORMS...THOUGH SEVERE THREAT IS JUST EAST
OF THE KS BORDER ACCORDING TO LATEST SWODY2. MAX TEMPS WILL
CONTINUE TO WARM...AND LOWER 90S WILL LIKELY MAKE A REAPPEARANCE
ON THE PLAINS. INSERT SHORT TERM DISCUSSION HERE

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM MDT WED AUG 14 2013

...HOT WEEKEND AHEAD...

MAIN STORY IN THE EXTENDED PORTION OF THE FORECAST IS THE RETURN
OF RELATIVELY DRY AND VERY WARM TO HOT CONDITIONS FOR MOST OF OUR
AREA...ESPECIALLY THIS WEEKEND. MODELS DIFFER A BIT HOW THE
OVERALL PATTERN EVOLVES NEXT WEEK...BUT NOTHING SIGNIFICANT
APPEARS TO BE IN OUR NEAR-TERM FUTURE...JUST TYPICAL AUGUST
WEATHER.

THU NIGHT-FRIDAY...A FEW LINGERING STORMS POSSIBLE NR THE KS
BORDER THU EVE...ALTHOUGH THE LATEST NAM KEEPS MOST OF THE
ACTIVITY TO THE E AND S. IF THERE ARE ANY STORMS THEY WON'T
LAST LONG...WITH THE STRONGEST ACTIVITY MOVING SEWD INTO THE OK-
TX PANHANDLES. ON FRIDAY...THE UPPER RIDGE BEGINS BUILDING FROM
THE W AND TEMPS ALOFT START TO RISE...SO WILL BEGIN TO SEE WARMER
WX ARRIVE ESPECIALLY OVER THE WRN VALLEYS AND MTS. POPS WILL DROP
TO ISOLD OVER THE MTS FRI AFTERNOON AND EVE...AND LIKELY STAY THAT
WAY THROUGH THE WEEKEND.

SAT-SUNDAY...THE HEAT IS ON. GFS MOS IS ON THE HIGH SIDE OF
ENSEMBLE GUIDANCE...WITH UPPER 90S TO NR 100 FOR THE I-25
CORRIDOR. HAVE GONE ONLY SLIGHTLY BELOW THE GFS FIGURES...SINCE
THE DRY AIR WILL BE FIRMLY OVERHEAD...AND THE GREEN-UP OVER THE
PLAINS SWILL HAVE MINIMAL AFFECT ON TEMPS...WHICH SHOULD RISE
PRETTY QUICKLY IN THE AFTERNOON. ONLY ISOLD POPS OVR THE MTS ON
A DIURNAL BASIS BOTH DAYS...AND WOULD NOT BE SURPRISED IF SOME OF
THE RANGES ESCAPE PRECIP ALTOGETHER.

BEYOND SUNDAY...THE OP GFS AND ECMWF DIVERGE A BIT...WITH THE EC
BEING A LITTER MORE BULLISH WITH FRONTAL PUSHES ASSOCIATED WITH A
LOW PRESSURE SYSTEM MOVING THROUGH THE NRN ROCKIES. BELIEVE THE EC IS
OVERDONE WITH QPF...BUT WILL PROBABLY SEE SOME IMPACT FROM THIS SHORT
WAVE...NAMELY SLIGHTLY COOLER AND WETTER WX. THE MOST RECENT GFS
IS RELATIVELY DRY AND WOULD KEEP TEMPS IN THE 90S...POSSIBLY EVEN
MID 90S FOR MUCH OF THE WEEK. ENSEMBLE SOLUTIONS LOOK
REASONABLE...AND PROG TEMPS JUST SLIGHTLY ABOVE CLIMO...OR AROUND
90 DEGREES FOR THE PLAINS. HAVE STUCK WITH THE FAIRLY LOW POPS IN
THE EXTENDED...BUT THESE MAY HAVE TO BE RAMPED UP A BIT IF THE
STRONGER ECMWF SOLUTION GATHERS SOME STEAM. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 306 PM MDT WED AUG 14 2013

MAINLY VFR CONDITIONS THIS EVENING AND OVERNIGHT WITH VERY ISOLATED
THUNDERSTORMS AS AIR MASS CONTINUES TO DRY OUT. STILL A LOW THREAT
OF A TSRA AT THE TAF SITES INTO THE EARLY EVENING...THOUGH MOST
STORMS WILL PRODUCE MORE WIND THAN RAIN...WITH A FEW GUSTS TO 40 KTS
POSSIBLE. ON THURSDAY...ONLY VERY ISOLATED CONVECTION EXPECTED WITH
CONTINUED DRYING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...PETERSEN
LONG TERM...ROSE
AVIATION...PETERSEN
Hazardous weather outlook, Aug 14, 12:07 PM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MDT WED AUG 14 2013

COZ058>089-093>099-151815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1207 PM MDT WED AUG 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON WITH THUNDERSTORMS
MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS.  WITH DRIER
AIR MOVING IN FROM THE WEST...THE MAIN THREAT WITH THUNDERSTORMS
ACROSS THE MOUNTAINS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO AROUND 45 MPH.

SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FAR
SOUTHEAST PLAINS FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS
WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60
MPH ALONG WITH LOCALLY HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED
FLASH FLOODING IN AREAS WHERE THE SOIL IS ALREADY SATURATED FROM
RECENT RAINFALL. THE AREA WITH THE GREATEST RISK FOR SEVERE
THUNDERSTORMS TODAY INCLUDES KIOWA...BENT...PROWERS...AND BACA
COUNTIES.

BRIEF MODERATE TO HEAVY RAINFALL WILL STILL BE POSSIBLE WITH
THUNDERSTORMS ACROSS THE PIKES PEAK REGION TODAY WHICH COULD EXCEED
HALF OF AN INCH OF RAIN AND POSE A FLASH FLOOD RISK TO THE WALDO
CANYON BURN SCAR. THUNDERSTORMS ARE EXPECTED TO BE MUCH LESS
NUMEROUS TODAY WHICH SHOULD DECREASE THE THREAT CONSIDERABLY...
HOWEVER THOSE IN AND NEAR THE WALDO BURN SCAR SHOULD REMAIN VIGILANT
SHOULD RAINFALL IMPACT THE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADEQUATE ATMOSPHERIC MOISTURE COMBINING WITH UPPER LEVEL ENERGY
WILL BE CAPABLE OF PRODUCING ONE OR TWO SEVERE THUNDERSTORMS OVER
FAR SOUTHEASTERN COLORADO ON THURSDAY. THE PRIMARY METEOROLOGICAL
THREATS FROM THE SEVERE THUNDERSTORMS...IF THEY DO DEVELOP...WILL
BE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60
MPH AT TIMES...LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING
LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS WHERE THE SOIL IS
ALREADY SATURATED FROM RECENT RAINFALL AND HAZARDOUS LIGHTNING.

THEN FROM FRIDAY INTO EARLY SUNDAY...WARMER AND DRIER CONDITIONS
SHOULD DEVELOP OVER THE MAJORITY OF SOUTHERN COLORADO...ALLOWING
THUNDERSTORM COVERAGE TO DECREASE AS WELL AS LOWERING THE THREAT
FOR FLASH FLOODING ON AREA BURN SCARS.

FROM LATER SUNDAY INTO TUESDAY...THE COMBINATION OF UPPER
DISTURBANCES AS WELL AS A NORTHERLY SURGE MOVING ACROSS EASTERN
SECTIONS ON MONDAY COMBINING WITH INCREASING ATMOSPHERIC MOISTURE
IS EXPECTED TO INCREASE AFTERNOON AND EVENING THUNDERSTORM
COVERAGE OVER THE MAJORITY OF SOUTHERN COLORADO ONCE AGAIN.
LOCALIZED FLASH FLOODING MAY AGAIN BECOME POSSIBLE BY EARLY NEXT
WEEK...ESPECIALLY OVER THE AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

10/44

In the hours before

Special weather statement, Aug 14, 5:45 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT WED AUG 14 2013

COZ084-085-150015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
545 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  PETERSON AFB.
  FALCON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 14, 6:07 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT WED AUG 14 2013

COZ084-085-150030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
607 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS.

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FALCON...OR 11 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCHRIEVER AFB.
  ELLICOTT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 14, 6:51 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             5 SSW BLACK FOREST      38.95N 104.74W
08/14/2013  M1.25 INCH       EL PASO            CO   COCORAHS

0537 PM     HAIL             10 NE COLORADO SPRINGS  38.94N 104.69W
08/14/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 14, 7:34 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             2 SW PUEBLO WEST        38.33N 104.75W
08/14/2013  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 14, 7:37 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
737 PM MDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 SW PUEBLO WEST        38.33N 104.75W
08/14/2013  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0735 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/14/2013  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG
Local storm report, Aug 14, 7:55 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             3 SW PUEBLO             38.24N 104.66W
08/14/2013  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0755 PM     HAIL             4 SW PUEBLO             38.24N 104.67W
08/14/2013  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:17 PM MDTAreal Flood AdvisoryPUBEl Paso103 min
Aug 14, 6:50 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo40 min
Aug 14, 7:03 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo117 min
Aug 14, 7:20 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.